Louisiana, 2004

Hail in Louisiana, June 2, 2004

June 2, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 2, 2:05 PM CST, 46 minutes earlier.

Area forecast discussion, Jun 2, 2:05 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
302 PM CDT WED JUN  2 2004

.DISCUSSION...UNDER HIGH PRESSURE TODAY HEAT INDICES SOARED ABOVE
THE CENTURY MARK. WELL SUMMER HERE ANOTHER SIGN IS THE DEVELOPMENT
OF AFTERNOON STORMS ALONG THE C-BRZ. TONIGHT LOOKS TO SEE ANOTHER
ROUND OF THUNDERSTORMS THAT WILL BUILD DOWN INTO THE
THICKNESS...CURRENTLY MCS IS OVER OKLAHOMA DIVING TO THE SOUTH.

THE NEXT SEVERAL DAYS WILL SEE MUCH OF THE SAME TYPE OF WEATHER
WITH HOT DAYS AND INDICES SOARING TO AROUND THE CENTURY MARK.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  74  90  73  88 /  50  40  20  40
BPT  74  90  74  89 /  50  40  20  40
AEX  70  90  70  89 /  50  40  40  40
LFT  73  89  73  88 /  40  40  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Jun 2, 5:00 AM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT WED JUN 2 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
031100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
600 AM CDT WED JUN 2 2004

.DAY ONE...TODAY AND TONIGHT...
SCATTERED LONG-LIVED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN. A FEW
STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE DAMAGING
WINDS. THE CONVECTIVE WEATHER WILL END DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS INTO
FRIDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED FOR TODAY.

21

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Landry

When
June 2, 2:51 PM CST
Where
St. Landry County, Opelousas
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.533, -92.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407626.